MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13550000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 a patient underwent an anterior lumbar interbody fusion with posterior fixation from l5 to s1.The surgery was completed without issue.On (b)(6) 2023 it was discovered during a follow up appointment that the interbody had migrated anteriorly (b)(4) and one of the superior lock screws appeared to have backed out.The patient was reported to have had no adverse consequences as a result of the migrations.On (b)(6)2023 a revision occurred where the migrated interbody and backed out lock screw were replaced.The patient is reported to be doing well post revision.
 
Additional Manufacturer Narrative
No device has been returned for evaluation at this time, a lateral radiograph was provided confirming the backed lock screw.The patient was not reported to have experienced any falls, post op physical activity levels could not be confirmed.Due to the lack of information provided a root cause could not be determined but a review of the reported information and similar reported events suggests possible insufficient final torque applied, rod interference related to insufficient reducing/normalization, implant selection and placement and/or excessive post operative activity as cause or contributors to the event.No lot number could be provided so a review of the manufacturing history could not be performed.No additional investigation can be completed at this time, should more information be received a follow-up report will be completed.Label review: ".Potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." h3 other text : device not returned.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16725895
Report Number2031966-2023-00070
Device Sequence Number15260341
Product Code NKB
UDI-Device Identifier00887517551702
UDI-Public887517551702
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13550000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16027555 - MAS SCREW 7.5X55MM POLY 2C
Patient Age70 YR
Patient SexMale